Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 107, NWS Nashville, TN

July 14, 2014Houston County, Humphreys County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 14, 2014, 3:04 PM CDT for Houston County, Humphreys County, Stewart County, Tennessee. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2014, 3:04 PM CDT (20:04 UTC)
Expired
Jul 14, 2014, 4:00 PM CDT
In force
56 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Houston County, TN, Humphreys County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 81 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 3:20 PM CDTTSTM WND DMG5 W Waverly, TNTREE DOWN ON SHAVER ROAD WEST OF WAVERLY
Jul 14, 3:32 PM CDTTSTM WND DMG1 Nnw Waverly, TNTREE DOWN ON CLYDETON ROAD NORTH OF WAVERLY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 1:22 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1315 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

504 
WUUS54 KOHX 142004
SVROHX
TNC083-085-161-142100-
/O.NEW.KOHX.SV.W.0107.140714T2004Z-140714T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
304 PM CDT MON JUL 14 2014

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN STEWART COUNTY IN MIDDLE TENNESSEE...
  HOUSTON COUNTY IN MIDDLE TENNESSEE...
  HUMPHREYS COUNTY IN MIDDLE TENNESSEE...

* UNTIL 400 PM CDT

* AT 304 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM SPRINGVILLE TO
  CAMDEN TO BUENA VISTA...AND WERE MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ERIN...WAVERLY...TENNESSEE RIDGE...NEW JOHNSONVILLE...HURRICANE
  MILLS...MCEWEN...HOUSTON COUNTY AIRPORT AND CUMBERLAND CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MONDAY
EVENING FOR CENTRAL TENNESSEE.

&&

LAT...LON 3641 8804 3649 8762 3634 8759 3633 8751
      3623 8753 3618 8757 3608 8755 3591 8767
      3590 8771 3585 8772 3584 8795 3593 8793
      3594 8801 3598 8803 3612 8793 3617 8792
      3622 8796 3631 8796
TIME...MOT...LOC 2004Z 257DEG 33KT 3636 8810 3611 8810
          3589 8838

$$

27
3 follow-up statements
509 
WWUS54 KOHX 142020
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
320 PM CDT MON JUL 14 2014

TNC083-085-161-142100-
/O.CON.KOHX.SV.W.0107.000000T0000Z-140714T2100Z/
STEWART TN-HOUSTON TN-HUMPHREYS TN-
320 PM CDT MON JUL 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR HUMPHREYS...HOUSTON AND SOUTHERN STEWART COUNTIES...

AT 319 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HOUSTON
COUNTY AIRPORT TO NEW JOHNSONVILLE TO 18 MILES SOUTHWEST OF NEW
JOHNSONVILLE...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  ERIN...WAVERLY...NEW JOHNSONVILLE...TENNESSEE RIDGE...MCEWEN...
  HURRICANE MILLS AND CUMBERLAND CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND 
DAMAGE IN BENTON COUNTY. TAKE SHELTER NOW INSIDE A STURDY 
BUILDING...AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR CENTRAL TENNESSEE.

&&

LAT...LON 3641 8804 3649 8762 3634 8759 3633 8751
      3623 8753 3618 8757 3608 8755 3591 8767
      3590 8771 3585 8772 3584 8795 3593 8793
      3594 8801 3598 8803 3612 8793 3617 8792
      3622 8796 3631 8796
TIME...MOT...LOC 2019Z 257DEG 33KT 3637 8792 3612 8793
          3590 8821

$$

27
219 
WWUS54 KOHX 142040
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
340 PM CDT MON JUL 14 2014

TNC161-142050-
/O.CAN.KOHX.SV.W.0107.000000T0000Z-140714T2100Z/
STEWART TN-
340 PM CDT MON JUL 14 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STEWART COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR CENTRAL TENNESSEE.

LAT...LON 3598 8803 3612 8793 3617 8792 3622 8796
      3633 8781 3637 8771 3637 8762 3634 8759
      3633 8751 3623 8753 3618 8757 3608 8755
      3591 8767 3590 8771 3585 8772 3584 8795
      3593 8793 3594 8801
TIME...MOT...LOC 2040Z 257DEG 33KT 3639 8768 3614 8769
          3593 8798

$$

TNC083-085-142100-
/O.CON.KOHX.SV.W.0107.000000T0000Z-140714T2100Z/
HOUSTON TN-HUMPHREYS TN-
340 PM CDT MON JUL 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR HUMPHREYS AND HOUSTON COUNTIES...

AT 339 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ERIN TO
MCEWEN TO NEW JOHNSONVILLE...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MCEWEN AND HURRICANE MILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND 
DAMAGE IN BENTON COUNTY. TAKE SHELTER NOW INSIDE A STURDY 
BUILDING...AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR CENTRAL TENNESSEE.

&&

LAT...LON 3598 8803 3612 8793 3617 8792 3622 8796
      3633 8781 3637 8771 3637 8762 3634 8759
      3633 8751 3623 8753 3618 8757 3608 8755
      3591 8767 3590 8771 3585 8772 3584 8795
      3593 8793 3594 8801
TIME...MOT...LOC 2040Z 257DEG 33KT 3639 8768 3614 8769
          3593 8798

$$

27
538 
WWUS54 KOHX 142054
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
354 PM CDT MON JUL 14 2014

TNC083-085-142104-
/O.EXP.KOHX.SV.W.0107.000000T0000Z-140714T2100Z/
HOUSTON TN-HUMPHREYS TN-
354 PM CDT MON JUL 14 2014

...THE SEVERE THUNDERSTORM WARNING FOR HUMPHREYS AND HOUSTON COUNTIES
WILL EXPIRE AT 400 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR CENTRAL TENNESSEE.

LAT...LON 3598 8803 3612 8793 3617 8792 3622 8796
      3633 8781 3637 8771 3637 8762 3634 8759
      3633 8751 3623 8753 3618 8757 3608 8755
      3591 8767 3590 8771 3585 8772 3584 8795
      3593 8793 3594 8801
TIME...MOT...LOC 2054Z 257DEG 33KT 3640 8751 3615 8753
          3594 8782

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 12:10 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jul 14, 12:10 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1210 PM CDT MON JUL 14 2014

.UPDATE...FOR 18Z AVIATION

&&

.AVIATION...

REMNANT OUTFLOW BOUNDARY FROM E-CNTRL KY TO WRN TN WILL BE THE
FOCUS FOR SHRA/TSRA OVER THE NEXT 0-6 HOURS. WITH AMPLE
INSTABILITY IN PLACE...ANY TSRA THAT AFFECTS A TERMINAL WOULD BE
STRONG TO SEVERE WITH IFR VSBYS FROM TORRENTIAL RAIN AND GUSTY
WINDS TO OVER 40 KTS POSSIBLE. FOR NOW...UNTIL SOMETHING CLEAR CUT
DEVELOPS...WILL KEEP PREVAILING GROUPS AND TEMPOS BELOW SEVERE
LIMITS. MAY ALSO KEEP TSRA MENTION AS A VCTS FOR NOW UNTIL MORE
ORGANIZED LINES DEVELOP.

ANOTHER ROUND OF SHRA/TSRA WILL BE POSSIBLE WITH A COLD FRONT
APPROACHING FROM MO/IL REGION. THIS IS FORECAST TO MOVE THROUGH
CKV IN THE 03-06Z TIME FRAME...AND AS LATE AS 12-15Z TUESDAY
THROUGH CSV. UNTIL THEN...GUSTY SW WINDS WILL BE POSSIBLE THE REST
OF TODAY. LATER TONIGHT AHEAD OF THE MAIN COLD FRONT...MORE
SHRA/TSRA WILL BE POSSIBLE...WITH THE POTENTIAL FOR FG/BR AHEAD OF
THIS ACTIVITY. DRIER AIR WILL MOVE IN BEHIND THE FRONT SO NOT
EXPECTING LOWERED VSBYS AT CKV/BNA TOWARDS TUESDAY DAWN...JUST AT
CSV.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

AL
Hazardous weather outlook, Jul 14, 2:15 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
215 PM CDT MON JUL 14 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-151915-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
215 PM CDT MON JUL 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AND LOCALLY HEAVY
RAINFALL ACROSS ALL OF MIDDLE TENNESSEE THIS AFTERNOON AND
TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE MID STATE
THIS AFTERNOON AND EVENING. SOME STORMS MAY BE STRONG TO SEVERE...
WITH DAMAGING WINDS POSSIBLE. HEAVY RAINFALL IS ALSO POSSIBLE.
LOCALIZED AMOUNTS OF 2-4 INCHES MAY OCCUR WHERE SLOW MOVING
THUNDERSTORMS REPEATEDLY MOVE OVER THE SAME AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 6:55 AM CDTSpecial Weather StatementOHXStewart50 min
Jul 14, 7:41 AM CDTSpecial Weather StatementOHXMontgomery34 min
Jul 14, 8:15 AM CDTSpecial Weather StatementOHXRobertson45 min
Jul 14, 3:38 PM CDTSpecial Weather StatementOHXPerry52 min
Jul 14, 3:43 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys47 min
Jul 14, 3:58 PM CDTSpecial Weather StatementOHXHumphreys32 min
Jul 14, 4:16 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Williamson44 min
Jul 14, 4:26 PM CDTSpecial Weather StatementOHXHickman, Lewis, Perry, Wayne64 min
Jul 14, 4:34 PM CDTSevere Thunderstorm WarningOHXLewis, Perry, Wayne41 min
Jul 14, 4:53 PM CDTSpecial Weather StatementOHXDavidson, Rutherford, Williamson, Wilson52 min
Jul 14, 5:07 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson38 min
Jul 14, 5:13 PM CDTSpecial Weather StatementOHXMacon, Trousdale32 min
Jul 14, 5:14 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury46 min
Jul 14, 5:18 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Wilson31 min
Jul 14, 5:26 PM CDTSpecial Weather StatementOHXGiles, Lawrence49 min
Jul 14, 5:33 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Maury, Rutherford, Williamson31 min
Jul 14, 5:36 PM CDTSpecial Weather StatementOHXPutnam39 min
Jul 14, 5:47 PM CDTSpecial Weather StatementOHXCannon, Rutherford28 min
Jul 14, 6:00 PM CDTSpecial Weather StatementOHXBedford, Giles, Marshall45 min
Jul 14, 6:12 PM CDTSpecial Weather StatementOHXPutnam, White48 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.